Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Aug 22, 2008, 3:12 PM CDT for 39 counties in Alabama. It took effect at Aug 23, 2008, 7:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 3:12 PM CDT (20:12 UTC)
- In effect from
- Aug 23, 2008, 7:00 AM CDT
- Expired
- Aug 24, 2008, 11:40 AM CDT
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 222012 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT FRI AUG 22 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH SATURDAY... .TROPICAL STORM FAYS INFLUENCE WILL AFFECT ALABAMA THROUGH SATURDAY. ALZ018>021-026>029-036>038-041>050-230415- /O.NEW.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/ /O.CON.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN... OPELIKA...PHENIX CITY...TROY...EUFAULA 312 PM CDT FRI AUG 22 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH THE OVERNIGHT HOURS. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ017-022>025-030>035-039-040-230415- /O.NEW.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/ /O.EXA.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/ BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE- PERRY-BIBB-CHILTON-MARENGO-DALLAS- INCLUDING THE CITIES OF...ONEONTA...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA 312 PM CDT FRI AUG 22 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH THE OVERNIGHT HOURS. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS74 KBMX 230359 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1059 PM CDT FRI AUG 22 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH SATURDAY... .TROPICAL STORM FAYS INFLUENCE WILL AFFECT ALABAMA THROUGH SATURDAY. ALZ017>050-231215- /O.CON.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/ /O.CON.KBMX.WI.Y.0006.080823T1200Z-080824T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1059 PM CDT FRI AUG 22 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. WINDS ON AREA LAKES AND WATERWAYS WILL GENERALLY BE SUSTAINED AROUND 10 MPH WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 65. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. ON SATURDAY...WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT... TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KBMX 231204 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 704 AM CDT SAT AUG 23 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA TODAY... ALZ017>050-232030- /O.EXP.KBMX.LW.Y.0030.000000T0000Z-080823T1200Z/ /O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 704 AM CDT SAT AUG 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE TODAY. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT... TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KBMX 231409 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 AM CDT SAT AUG 23 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA TODAY... ALZ017>050-232215- /O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T0000Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 909 AM CDT SAT AUG 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE TODAY. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT... TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KBMX 231938 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 238 PM CDT SAT AUG 23 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH TONIGHT... ALZ017>050-240600- /O.EXT.KBMX.WI.Y.0006.000000T0000Z-080824T1200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 238 PM CDT SAT AUG 23 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... WIND GUSTS MAY POTENTIALLY REACH 25 TO 35 MPH FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 59 THROUGH TONIGHT. FOR AREAS NEAR AND SOUTH OF THE U.S. 80 AND INTERSTATE 85 CORRIDOR...WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. $$
000 WWUS74 KBMX 240543 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 AM CDT SUN AUG 24 2008 ...BREEZY CONDITIONS EXPECTED ACROSS A LARGE PART OF CENTRAL ALABAMA THROUGH TONIGHT... ALZ017>050-241200- /O.CON.KBMX.WI.Y.0006.000000T0000Z-080824T1200Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1243 AM CDT SUN AUG 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES... ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. $$
000 WWUS74 KBMX 240925 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 425 AM CDT SUN AUG 24 2008 ...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA THROUGH 1 PM... ALZ011>015-241800- /O.EXB.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 425 AM CDT SUN AUG 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL ALABAMA THROUGH 1 PM. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES... ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. $$ ALZ017>050-241800- /O.EXT.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER... COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 425 AM CDT SUN AUG 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL ALABAMA THROUGH 1 PM. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES... ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. $$
000 WWUS74 KBMX 241640 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT SUN AUG 24 2008 ...BREEZY CONDITIONS EXPECTED THROUGH THE AFTERNOON... .THE REMNANT CIRCULATION FROM FAY WILL KEEP CONDITIONS RATHER BREEZY THROUGH AFTERNOON HOURS. ALZ011>015-017>050-250000- /O.CAN.KBMX.WI.Y.0006.000000T0000Z-080824T1800Z/ /O.NEW.KBMX.LW.Y.0031.080824T1640Z-080825T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1140 AM CDT SUN AUG 24 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL ALABAMA THROUGH 7 PM. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES... ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ALERT TO THESE CROSS WINDS. DUE TO THE RECENT STRESS ON TREES FROM THE DROUGHT CONDITIONS...TREES AND TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS AND POWER OUTAGES MAY RESULT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Aug 22, 12:20 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 22, 12:20 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT FRI AUG 22 2008 .UPDATE...18Z AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. T.S FAY WILL BEGIN TO INFLUENCE THE SYNOPTIC AND MESO-SCALE WEATHER PATTERN TODAY. ZONE OF DEEPER MOISTURE THAT HAS BEEN SITUATED ALONG THE ALABAMA AND MISSISSIPPI STATE LINE THE PAST FEW DAYS WILL GET PUSHED BACK TO THE WEST DUE TO FLOW AROUND NORTH SIDE OF T.S. FAY... AND DO NOT EXPECT MUCH IF ANY CONVECTION WEST OF I-65 TODAY. MOST WESTWARD OUTER RAIN BAND WILL BE APPROACHING SE ALABAMA AROUND 7 AM CDT THIS MORNING...BUT WILL LIKELY FADE OUT AS LIFT WEAKENS. MAY SEE A FEW SHOWERS IN PIKE AND BARBOUR LATER THIS MORNING...WITH BETTER RAIN CHANCES BY MID AFTERNOON. THERE HAS BEEN MINIMAL LIGHTNING ASSOCIATED WITH T.S. FAY EXCEPT FOR FEEDER BANDS OVER THE ATLANTIC OCEAN. PRIMARY WEATHER WILL BE SHOWERS...WITH ISOLATED THUNDER. HEAVIEST RAINFALL PAST 24 HOURS HAS BEEN IN A CIRCULAR BAND 70-90 MILES FROM CENTER OF FAY. IF THIS PATTERN CONTINUES...THEN BASED ON FORECAST TRACK...HEAVIEST RAINFALL WILL BE ALONG THE ALABAMA AND NW FLORIDA STATE LINE. MAXIMUM RAINFALL TOTALS THROUGH TONIGHT GENERALLY LESS THAN ONE INCH ACROSS PIKE AND BARBOUR COUNTIES. SURFACE WINDS WILL LIKELY INCREASE TO LAKE WIND ADVISORY CRITERIA BY THIS AFTERNOON ACROSS SOUTHEAST COUNTIES. LAKE WIND ADVISORY WILL BE ISSUED FOR THIS AFTERNOON AND TONIGHT. LAKE WIND ADVISORY WILL LIKELY BE NEEDED BEYOND TONIGHT...BUT WIND FORECASTS HIGHLY DEPENDENT ON TRACK FORECAST OF FAY...AND BETTER TO WAIT FOR FUTURE FORECASTS FROM HURRICANE CENTER. .LONG TERM...SATURDAY THROUGH THURSDAY. FAY IS EXPECTED TO DRIFT WNW NEAR THE FLORIDA COAST ON SATURDAY WITH HEAVY RAINFALL POSSIBLE ACROSS NORTHWEST FLORIDA AND NORTHWARD INTO OUR SOUTHERN TIER OF COUNTIES. WILL FORECAST AMOUNTS OF 3 TO 4 INCHES GENERALLY SOUTH OF HIGHWAY 80 OVER THE WEEKEND BUT STILL NOT VERY CONFIDENT IN THE PLACEMENT OF HIGHER PRECIPITATION BANDS. FOLLOWED HPC GUIDANCE AND THE 00Z EC MODEL RUN FOR QPF. A SLIGHT ADJUSTMENT NORTH OR SOUTH OF THE CURRENT TRACK COULD SIGNIFICANTLY IMPACT RAINFALL AMOUNTS ACROSS CENTRAL ALABAMA. FAY SHOULD LINGER AROUND CENTRAL ALABAMA THROUGH TUESDAY BEFORE LIFTING NORTHEASTWARD WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE A GOOD BET AND WILL CARRY HIGH END CHANCE POPS BOTH MONDAY AND TUESDAY. A DEVELOPING TROUGH ACROSS THE PLAINS WILL PUSHING EASTWARD TOWARDS THE END OF THE PERIOD WITH A COLD FRONT APPROACHING THE AREA LATE THURSDAY OR FRIDAY. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH TUESDAY AS SHOWERS AND CLOUD COVER PREVENT MAXIMUM HEATING. PERHAPS SOME LOWER 90S SNEAKING BACK IN ACROSS THE WEST WEDNESDAY AND THURSDAY. LOWS AROUND 70. && .AVIATION...18Z AVIATION DISCUSSION FAY IS FINALLY ON OUR DOORSTEP...WHICH MEANS WILL BEGIN TO SEE SKIES DETERIORATE FROM SOUTHEAST...MGM AND TOI ALREADY JUST ABOVE IFR...TO NORTHWEST AS FRIDAY PROGRESSES. AS WITH ANY TROPICAL SYSTEM...RAIN WILL COME IN THE FORM OF BANDS...SO TIMING WITH ANY OF THESE BANDS WILL BE DIFFICULT. WILL BOUNCE BACK AND FORTH BETWEEN IFR AND VFR EVERY COUPLE OF HOURS...CEILINGS AND VISIBILITIES. WENT VCSH FOR THE NORTHERN SITES BEGINNING 02Z. BIGGEST CONCERN WILL BE WINDS. ALL SITES WILL SEE WINDS GUSTING 22-25 KTS THIS AFTERNOON...WILL SUBSIDE SLIGHTLY AFTER SUNSET...THEN BEGIN GUSTING AGAIN SHORTLY AFTER SUNRISE SATURDAY. COULD SEE WIND GUSTS OF 26 TO 30 KTS BY LATE SATURDAY MORNING. 27 && .POINT TEMPS/POPS... GADSDEN 89 72 84 72 82 / 20 30 40 40 50 ANNISTON 87 71 85 72 83 / 30 30 40 50 50 BIRMINGHAM 88 71 84 70 83 / 20 30 40 50 50 TUSCALOOSA 92 71 86 72 83 / 20 30 50 50 60 CALERA 87 70 84 70 83 / 20 30 50 50 50 AUBURN 83 71 82 68 81 / 50 50 60 50 50 MONTGOMERY 87 71 84 71 84 / 30 50 70 70 60 TROY 85 72 81 71 83 / 40 60 80 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT THROUGH 7 AM SATURDAY FOR ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR... TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...CHAMBERS...AUTAUGA LOWNDES...ELMORE...MONTGOMERY...MACON...BULLOCK...LEE...RUSSELL... PIKE AND BARBOUR COUNTIES. &&
Hazardous weather outlook, Aug 22, 1:30 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI AUG 22 2008 ALZ011>015-017>050-231130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS TROPICAL STORM FAY SLOWLY MOVES CLOSER TO CENTRAL ALABAMA... EASTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON AND TONIGHT. A FEW WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THROUGH TONIGHT GENERALLY ALONG AND SOUTH OF INTERSTATE 59. AREA MARINE INTERESTS SHOULD EXERCISE CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND GUSTS MAY POTENTIALLY REACH 35 MPH FOR AREAS ALONG AND SOUTH OF INTERSTATE 59 ON SATURDAY. AREA MARINE INTERESTS SHOULD EXERCISE EXTREME CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE ESPECIALLY ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES FROM THE RECENT DROUGHT...TREE LIMBS MAY BE MORE SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS. THESE BREEZY CONDITIONS WILL MOST LIKELY CONTINUE INTO SUNDAY. IN REGARDS TO THE RAINFALL THROUGH MONDAY MORNING...FOR AREAS SOUTH OF AN ALICEVILLE TO ALEXANDER CITY TO LANETT...3 TO 5 INCHES OF RAIN WILL BE POSSIBLE. FOR AREAS SOUTH OF A LINE FROM LINDEN TO MONTGOMERY TO HURTSBORO...4 TO 6 INCHES OF RINA WILL BE POSSIBLE. THE HEAVIEST RAIN IS EXPECTED FROM MID DAY SATURDAY THROUGH SUNDAY. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS A LARGE PART OF CENTRAL ALABAMA ON SATURDAY AND SUNDAY. ALTHOUGH THIS THREAT IS A BIT SMALLER AND EXHIBITING LESSER CONFIDENCE...STAY TUNED FOR FURTHER INFORMATION DURING THIS PERIOD AS WATCHES OR WARNINGS MAY BE NECESSARY. TROPICAL STORM FAY IS FORECAST TO MOVE WESTWARD ACROSS THE FLORIDA PANHANDLE AND EVENTUALLY INTO EXTREME SOUTHWEST ALABAMA BY THE END OF THE WEEKEND. ON THIS PATH...A GOOD PORTION OF CENTRAL ALABAMA WILL BE IMPACTED IN SOME WAY. THE POTENTIAL THREATS ARE HEAVY RAIN...GUSTY WINDS...AND ISOLATED TORNADOES. FOR MORE INFORMATION...CONSULT THE LATEST GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER CONCERNING THE POSSIBLE EFFECTS FROM FAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY SATURDAY AND SUNDAY. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:00 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 28 more | 21 hr |
| Aug 22, 3:38 PM CDT | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.